

## **SWEET EDGE biennial conference**

# 22 August 2023, in-person, Welle 7 in Bern **Final Agenda**

**Language:** English, German, or French Registration link (mandatory)

The reception and catering will be at the Piazza (3<sup>rd</sup> floor)
The plenary session will be held in the Eventraum (rooms 3.53 & 3.54, 3<sup>rd</sup> floor).
The break-out groups will be held in four separate rooms:

Eventraum 3.53 & 3.54 (3rd floor) 3.50 Raum L+ (3rd floor) 5.58 Raum L+ (5th floor) 6.61 Raum L+ (6th floor)

#### 9h15 Morning coffee (Piazza, 3<sup>rd</sup> floor)

9h45 Welcome and introduction (Evelina Trutnevyte, University of Geneva; Michael Lehning, EPFL and WSL) (15 mins) *Eventraum 3.53 & 3.54 (3rd floor)* 

10h00 EDGE highlights for policy (10 mins each)

- Renewable energy outlook (Evelina Trutnevyte, University of Geneva)
- EDGE survey results on policy acceptance (Isabelle Stadelmann-Steffen, University of Bern)
- Policy white paper on fragmentation in PV policy (Tobias Schmidt, ETH Zurich)

10h30 Panel discussion: Does Switzerland have renewable energy targets that are ambitious enough? How could these targets be delivered? (45 mins)

- Moderator: Philippe Thalmann, EPFL
- Panel members:
  - Margarita Aleksieva, BKW
  - o Nadine Brauchli, VSE
  - o Patrick Hofstetter, WWF
  - Christian Heierli, Axpo

#### 11h15 Coffee break (30 mins)

11h45 Parallel discussion sessions (1h00)

- 1. What is the role of alpine PV, wind power, and electricity import in the Swiss energy transition? 3.50 Raum L+ (3rd floor)
  - Moderator: Rolf Wüstenhagen, University of St.Gallen
  - 2 min input: Roberto Borsotti, TNC Consulting
  - 2 min: Jan Flückiger, Energiedirektorenkonferenz EnDK
  - 2 min input: Michael Lehning, EPFL and WSL
  - 2 min input: David Stickelberger, Swisssolar
- 2. How does Switzerland need to reinforce transmission and distribution grids for the transition, and who pays? 5.58 Raum L+ (5th floor)
  - Moderator: Christof Bucher, Bern University of Applied Sciences
  - 2 min input: Andreas Beer, Verein Smart Grid Schweiz
  - 2 min input: Christof Bucher, Bern University of Applied Sciences
  - 2 min input: Peter Cuony, Group E
  - 2 min input: Ingo Herbst, Siemens

### 12h45 Lunch break (1h) (Piazza, 3<sup>rd</sup> floor)





- 13h45 Parallel presentation sessions by EDGE researchers (15min presentation + 5min Q&A)
  - Session 1: Public acceptance of the energy transition and its policies Eventraum 3.53 & 3.54 (3rd floor)
    - Session chair: Valentino Piana, HES-SO and SWEET LANTERN
    - Gracia Brückmann, University of Bern: "Acceptance of energy policies in the presence of policy goals"
    - Mert Duygan, EPFL: "Determinants of solar PV adoption in Swiss households"
    - Sabrina Mili, University of St. Gallen: "Investigating companies' preferences for corporate power purchase agreements"
  - Session 2: Business models, finance, and distributional impacts 3.50 Raum L+ (3rd floor)
    - Session chair: Luisa Pastore, EPFL and SWEET SWICE
    - Mak Dukan, ETH Zurich: "Cost of capital for renewables and enabling technologies: Measuring the multidimensional heterogeneity in Switzerland"
    - Cristian Pons-Seres de Brauwer, University of St Gallen: "Market acceptance of corporate energy prosumers on smart solar EV charging at work"
    - Alexander Torné, University of Geneva "Justice implications of banning fossil fuel boilers and private cars in Switzerland"
  - Session 3: Technologies and infrastructures 5.58 Raum L+ (5th floor)
    - Session chair: Peter Toggweiler, Basler & Hofmann AG
    - María Parajeles Herrera, ETH Zurich: "Integration of transport electrification in an evolving power system"
    - Giovanni Sansavini, ETH Zurich: "Power grid security in the energy transition"
    - Philipp Schütz, Luzern University of Applied Sciences: "Supporting energy decisions in communities with the recommender tool"
  - 4. Session 4: EDGE Pilot & Demonstration projects (P&Ds) 6.61 Raum L+ (6th floor)
    - Session chair: Jörg Dietrich, SIA
    - Nicolas Stocker, Zurich University of Applied Sciences: "Decentralized renewables in the Midlands: some hits and misses of a P&D project"
    - Manuel Meyer, Luzern University of Applied Sciences: "Reality: tales from communities"
    - Annelen Kahl, Sunwell: "Towards significant winter energy production from the Alps"
- 14h45 Coffee break (30 mins) (Piazza, 3<sup>rd</sup> floor)
- 15h15 Panel discussion on how EDGE can contribute to the Swiss energy transition in the next two years (55 mins) *Eventraum 3.53 & 3.54 (3rd floor)* 
  - Moderator: Evelina Trutnevyte, University of Geneva
  - Panel members:
    - Carlos Álvarez Pereira, Club of Rome
    - o Andreas Haselbacher, Swiss Federal Office of Energy
    - Gianni Operto, aeesuisse
    - Lena Poschet, Swiss Office for Spatial Development
    - Thomas Reinthaler, Swissgrid
- 16h10 Farewell (5 mins) (Evelina Trutnevyte, Michael Lehning)
- 16h15 Apéro (Piazza, 3<sup>rd</sup> floor)

